Halpern-type proximal point algorithm in complete CAT(0) metric spaces

Open access


First, Halpern-type proximal point algorithm is introduced in complete CAT(0) metric spaces. Then, Browder convergence theorem is considered for this algorithm and also we prove that Halpern-type proximal point algorithm converges strongly to a zero of the operator.

[1] B. Ahmadi Kakavandi, Weak topologies in complete CAT(0) metric spaces, Proc. Amer. Math. Soc. 141 (2013), 1029-1039.

[2] B. Ahmadi Kakavandi, M. Amini, Duality and Subdifferential for Convex Functions on Complete CAT(0) Metric Spaces, Nonlinear Anal. 73 (2010) 3450-3455.

[3] M. Bačák, The proximal point algorithm in metric spaces, Israel J. Math. 194 (2013), 689-701.

[4] I.D. Berg, I.G. Nikolaev, Quasilinearization and curvature of Alexandrov spaces, Geom. Dedicata 133 (2008) 195-218.

[5] O.A. Boikanyo, G. Morosanu, A proximal point algorithm converging strongly for general errors, Optim. Lett. 4 (2010) 635-641.

[6] O.A. Boikanyo, G. Morosanu, Modified Rockafellar's algorithms, Math. Sci. Res. J. 13 (2009) 101-122.

[7] O.A. Boikanyo, G. Morosanu, Inexact Halpern-type proximal point algorithm, J. Glob. Optim. 51 (2011) 11-26.

[8] O.A. Boikanyo, G. Morosanu, Four parameter proximal point algorithms, Nonlinear Anal. 74 (2011) 544-555.

[9] O.A. Boikanyo, G. Morosanu, Strong convergence of a proximal point algorithm with bounded error sequence, Optim. Lett. 7 (2013) no. 2, 415-420.

[10] M. Bridson, A. Haefliger, Metric Spaces of Non-Positive Curvature. Fundamental Principles of Mathematical Sciences. Springer, Berlin 319 (1999).

[11] F.E. Browder, Convergence of approximants to fixed points of nonexpansive mappings in Banach spaces, Arch. Ration. Mech. Anal. 24 (1967) 82-90.

[12] H. Brézis, P.L. Lions, Produits infinis derésolvantes, Israel J. Math. 29 (1978) 329-345.

[13] K.S. Brown, Buildings. Springer, New York, (1989).

[14] D. Burago, Y. Burago, S. Ivanov, A Course in Metric Geometry, Graduate Studies in Math., 33, Amer. Math. Soc., Providence, RI (2001).

[15] H. Dehghan, J. Rooin, Metric projection and convergence theorems for nonexpansive mappings in Hadamard spaces, J. Nonlinear Convex Anal. (To appear)

[16] S. Dhompongsa, B. Panyanak, On Δ-convergence theorems in CAT(0) spaces, Comput. Math. Appl. 56 (2008) 2572-2579.

[17] B. Djafari Rouhani, H. Khatibzadeh, On the proximal point algorithm, J. Optim. Theory Appl. 137 (2008) 411-417.

[18] R. Espínola, A. Fernández-León, CAT(k)-spaces, weak convergence and fixed points, J.Math. Anal. Appl. 353 (2009) 410-427.

[19] K. Goebel, S. Reich, Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, Inc, New York, 83 (1984).

[20] M. Gromov, S.M. Bates, Metric structures for Riemannian and non-Riemannian spaces, with appendices by M. Katz, P. Pansu and S. Semmes, ed. by J. Lafontaine and P. Pansu, Progr. Math. 152, Birkhäuser, Boston (1999).

[21] O. Güler, On the convergence of the proximal point algorithm for convex minimization, SIAM J. Control Optim. 29 (1991) 403-419.

[22] J. Jöst, Nonpositive curvature: Geometric and analytic aspects, Lectures Math. ETH ZNurich, BirkhNauser, Basel (1997).

[23] S. Kamimura, W. Takahashi, Approximating solutions of maximal monotone operators in Hilbert Spaces, J. Approx. Theory 106 (2000) 226-240.

[24] H. Khatibzadeh, Some remarks on the proximal point algorithm, J. Optim. Theory Appl. 153 (2012) 769-778.

[25] H. Khatibzadeh, S. Ranjbar, On the Strong Convergence of Halpern Type Proximal Point Algorithm, J. Optim. Theory Appl. 158 (2013) 385-396.

[26] H. Khatibzadeh and S. Ranjbar, Monotone operators and the proximal point algorithm in complete CAT(0) metric spaces, J. Aust. Math Soc. (Online published) doi:

[27] W.A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory Appl. 4 (2004) 309-316.

[28] W.A. Kirk, B. Panyanak, A concept of convergence in geodesic spaces, Nonlinear Anal. 68 (2008) 3689-3696.

[29] T.C. Lim, Remarks on some fixed point theorems, Proc. Amer. Math. Soc. 60 (1976) 179-182.

[30] B. Martinet, Régularisation d'Inéquations Variationnelles par Approximations Successives, Revue Franćaise d'Informatique et de Recherche Opérationnelle 3 (1970) 154-158.

[31] S. Ranjbar, W-convergence of the proximal point algorithm in complete CAT(0) metric spaces, Bull. Iranian Math. Soc. (To appear)

[32] R.T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM J. Control Optim. 14 (1976) 877-898.

[33] F. Wang, H. Cui, On the contraction proximal point algorithms with multi parameters, J. Glob. Optim. 54 (2012) 485-491.

[34] H.K. Xu, Iterative algorithms for nonlinear operators, J. Lond. Math. Soc. 66 (2002) 240-256.

[35] H.K. Xu, A regularization method for the proximal point algorithm, J. Glob. Optim. 36 (2006) 115-125.

Analele Universitatii "Ovidius" Constanta - Seria Matematica

The Journal of "Ovidius" University of Constanta

Journal Information

IMPACT FACTOR 2018: 0.638
5-year IMPACT FACTOR: 0.58

CiteScore 2018: 0.55

SCImago Journal Rank (SJR) 2018: 0.254
Source Normalized Impact per Paper (SNIP) 2018: 0.583

Mathematical Citation Quotient (MCQ) 2016: 0.10

Target Group

researchers in all fields of pure and applied mathematics


All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 202 134 12
PDF Downloads 153 118 16